MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM07060
Medical Device Problem Codes Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in a left lower arm loop graft, the proximal end of the outer sheath that meets the distal end of the tuohy-borst valve allegedly popped out and subsequently led to the stent partially deploying.It was further reported that the stent and delivery system was removed successfully and another stent was deployed at the target lesion.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the stent graft delivery system was returned for evaluation.Based on the condition of the sample returned the reported issue could be confirmed.The stent graft was found partially deployed and the outer sheath was found elongated and fractured, which indicated that increased friction occurred during deployment attempt.No indication for a manufacturing related cause was found.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states that 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'do not kink the delivery catheter or use excessive force during delivery to the target lesion.' furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' under 'materials required' the ifu states 'introducer sheath with appropriate inner diameter'.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7567566
Report Number2020394-2018-00804
Device Sequence Number2501289
Product Code PFV
UDI-Device Identifier04049519008448
UDI-Public(01)04049519008448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2020
Device Model NumberFEM07060
Device Catalogue NumberFEM07060
Device Lot NumberANBW2761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR